Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 3, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Jan 3, 2021, 11:49 PM CST for Brazos County, Grimes County, Madison County, Texas. It was in force for 59 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 3, 2021, 11:49 PM CST (05:49 UTC)
- Expired
- Jan 6, 2021, 10:27 AM CST
- In force
- 59 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Brazos County, TX, Grimes County, TX, Madison County, TX
The radar
The Ft Hood radar (KGRK), 114 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Navasota River near Normangee (NGET2). The gauge peaked at 15.88 ft at Jan 4, 2021, 12:00 PM CST.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08110800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
213
WGUS44 KHGX 040549
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
1149 PM CST Sun Jan 3 2021
...The National Weather Service in Houston/Galveston TX has issued a
Flood Warning for the following rivers in Texas...
Navasota River near Normangee affecting Madison, Brazos and
Grimes Counties.
For the Navasota River...including Normangee...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Additional information is available at www.weather.gov.
The next statement will be issued Monday afternoon at 1200 PM CST.
&&
TXC041-185-313-041800-
/O.NEW.KHGX.FL.W.0003.210104T0549Z-210106T0000Z/
/NGET2.1.ER.210104T0433Z.210104T1200Z.210105T1200Z.NO/
1149 PM CST Sun Jan 3 2021
The National Weather Service in League City has issued a
* Flood Warning for
the Navasota River near Normangee.
* From this evening to Tuesday evening.
* At 11:00 PM CST Sunday the stage was 15.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 11:00 PM CST Sunday was 15.1 feet.
* Forecast...The river is expected to rise to a crest of 15.4 feet
tomorrow morning. It will then fall below flood stage Tuesday
morning.
* Impact...At 15.0 feet, Minor lowland flooding begins as water
escapes the main channel and inundates the flood plain.
* Flood History...This crest compares to a previous crest of 15.4
feet on 04/30/1997.
&&
LAT...LON 3111 9622 3097 9619 3087 9614 3087 9624
3097 9629 3111 9633
$$5 follow-up statements
697
WGUS84 KHGX 041539
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
939 AM CST Mon Jan 4 2021
...The Flood Warning continues for the following rivers in Texas...
Navasota River near Normangee affecting Madison, Brazos and
Grimes Counties.
For the Navasota River...including Normangee...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 945 PM CST.
&&
TXC041-185-313-050345-
/O.EXT.KHGX.FL.W.0003.000000T0000Z-210105T1800Z/
/NGET2.1.ER.210104T0433Z.210104T1500Z.210105T0600Z.NO/
939 AM CST Mon Jan 4 2021
...The Flood Warning is now in effect until early tomorrow
afternoon...
The Flood Warning continues for
the Navasota River near Normangee.
* Until Tuesday afternoon.
* At 9:00 AM CST Monday the stage was 15.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:00 AM CST Monday was 15.8 feet.
* Forecast...The river is expected to fall below flood stage just
after midnight tonight and continue falling to 13.6 feet Saturday
morning.
* Impact...At 15.0 feet, Minor lowland flooding begins as water
escapes the main channel and inundates the flood plain.
* Flood History...This crest compares to a previous crest of 15.7
feet on 05/31/2007.
&&
LAT...LON 3111 9622 3097 9619 3087 9614 3087 9624
3097 9629 3111 9633
$$655
WGUS84 KHGX 050110
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
710 PM CST Mon Jan 4 2021
...The Flood Warning is extended for the following rivers in Texas...
Navasota River near Normangee affecting Madison, Brazos and
Grimes Counties.
For the Navasota River...including Normangee...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued Tuesday morning at 715 AM CST.
&&
TXC041-185-313-051315-
/O.EXT.KHGX.FL.W.0003.000000T0000Z-210107T2100Z/
/NGET2.1.ER.210104T0433Z.210104T1945Z.210107T0900Z.NO/
710 PM CST Mon Jan 4 2021
...The Flood Warning is now in effect until Thursday afternoon...
The Flood Warning continues for
the Navasota River near Normangee.
* Until Thursday afternoon.
* At 6:00 PM CST Monday the stage was 15.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 6:00 PM CST Monday was 15.8 feet.
* Forecast...The river is expected to fall below flood stage early
Thursday morning and continue falling to 13.9 feet Saturday
evening.
* Impact...At 15.0 feet, Minor lowland flooding begins as water
escapes the main channel and inundates the flood plain.
* Flood History...This crest compares to a previous crest of 15.7
feet on 05/31/2007.
&&
LAT...LON 3111 9622 3097 9619 3087 9614 3087 9624
3097 9629 3111 9633
$$675
WGUS84 KHGX 051524
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
924 AM CST Tue Jan 5 2021
...The Flood Warning continues for the following rivers in Texas...
Navasota River near Normangee affecting Madison, Brazos and
Grimes Counties.
For the Navasota River...including Normangee...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 930 PM CST.
&&
TXC041-185-313-060330-
/O.EXT.KHGX.FL.W.0003.000000T0000Z-210106T1000Z/
/NGET2.1.ER.210104T0433Z.210104T1945Z.210105T2200Z.NO/
924 AM CST Tue Jan 5 2021
...The Flood Warning is now in effect until late tonight...
The Flood Warning continues for
the Navasota River near Normangee.
* Until late tonight.
* At 9:00 AM CST Tuesday the stage was 15.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:00 AM CST Tuesday was 15.8 feet.
* Forecast...The river is expected to fall below flood stage late
this afternoon and continue falling to 12.6 feet Sunday morning.
* Impact...At 15.0 feet, Minor lowland flooding begins as water
escapes the main channel and inundates the flood plain.
* Flood History...This crest compares to a previous crest of 15.4
feet on 04/30/1997.
&&
LAT...LON 3111 9622 3097 9619 3087 9614 3087 9624
3097 9629 3111 9633
$$
SPL778
WGUS84 KHGX 060204
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
804 PM CST Tue Jan 5 2021
...The Flood Warning is extended for the following rivers in Texas...
Navasota River near Normangee affecting Madison, Brazos and
Grimes Counties.
For the Navasota River...including Normangee...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued Wednesday morning at 815 AM CST.
&&
TXC041-185-313-061415-
/O.EXT.KHGX.FL.W.0003.000000T0000Z-210106T1800Z/
/NGET2.1.ER.210104T0433Z.210104T1945Z.210106T0600Z.NO/
804 PM CST Tue Jan 5 2021
...The Flood Warning is now in effect until early tomorrow
afternoon...
The Flood Warning continues for
the Navasota River near Normangee.
* Until Wednesday afternoon.
* At 7:00 PM CST Tuesday the stage was 15.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:00 PM CST Tuesday was 15.7 feet.
* Forecast...The river is expected to fall below flood stage just
after midnight tonight and continue falling to 9.4 feet Sunday
evening.
* Impact...At 15.0 feet, Minor lowland flooding begins as water
escapes the main channel and inundates the flood plain.
* Flood History...This crest compares to a previous crest of 15.2
feet on 05/22/2015.
&&
LAT...LON 3111 9622 3097 9619 3087 9614 3087 9624
3097 9629 3111 9633
$$434
WGUS84 KHGX 061627
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
1027 AM CST Wed Jan 6 2021
...The Flood Warning is cancelled for the following rivers in
Texas...
Navasota River near Normangee affecting Madison, Brazos and
Grimes Counties.
TXC041-185-313-061730-
/O.CAN.KHGX.FL.W.0003.000000T0000Z-210106T1627Z/
/NGET2.1.ER.210104T0433Z.210104T1945Z.210106T0600Z.NO/
1027 AM CST Wed Jan 6 2021
...The Flood Warning for the Navasota River near Normangee has been
cancelled...
The Flood Warning is cancelled for
the Navasota River near Normangee.
* At 7:00 PM CST Tuesday the stage was 15.1 feet.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:00 PM CST Tuesday was 15.7 feet.
* Forecast...The river fell below flood stage early this morning and
is expected to continue to fall to 9.4 feet Sunday evening.
&&
LAT...LON 3111 9622 3097 9619 3087 9614 3087 9624
3097 9629 3111 9633
$$
CadyWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jan 3, 11:24 PM CST, 25 minutes earlier.
Area forecast discussion, Jan 3, 11:24 PM CST, 25 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1124 PM CST Sun Jan 3 2021 .AVIATION [06Z TAF Issuance]... Winds are steadily decreasing and have already become light and variable at most of the area airports. With skies remaining clear as well, radiational cooling will be maximized. This is important because the onshore flow we had earlier today has increased dew points across the area into the mid-to-upper 40s. As a result, hi- res model guidance is indicating fog development early Monday morning in the time frame between 11z-15z. TEMPO IFR ceilings have been added to all area airports except for CLL, UTS, and GLS. For those three airports, MVFR visibilities have been added in the 11z-15z time frame since their dew point depressions are not low enough to instill the same amount of confidence as with the other airports. Nevertheless, fog is expected to dissipate by 15z with VFR conditions returning afterwards for all the area airports. This is also when winds will kick back in out of the southwest around 5 knots. On Monday evening, winds are expected to become light and variable once again. Batiste && .PREV DISCUSSION /Issued 532 PM CST Sun Jan 3 2021/... .DISCUSSION... Relatively quiet weather remains the expectation this week, with the most impactful weather feature being a midweek cold front that will put a halt to an early week warming trend and bring in a chance for showers and an isolated thunderstorm. Otherwise, look for temperatures that are generally seasonable (a little warmer than average early in the week, a little cooler than average late in the week). Late night/early morning fog should become more of a feature over the next couple of nights as humidity increases ahead of that midweek front. .SHORT TERM [Through Monday Night]... The satellite is again quite clear, with maybe a stray scrap of cirrus marring a completely blue sky. With the full sun and relatively dry air, temperatures have drifted a little above seasonal averages, into the middle to upper 60s across the area. Winds today are south-southwesterly as high pressure moves off to the east, which is helping to usher in some more humidity, though it's still relatively dry - particularly inland - as we are still moderating a drier airmass. Along with the high moving off, low pressure far to our northwest is deepening. This tighter pressure gradient has made winds today a little gusty as well. Tonight, we'll see that low and perhaps even a very weak front make its way to the area, while another high slides in behind it. This means that while we can probably expect light winds overnight (and perhaps some patchy fog if we have enough low level moisture in place), we may see winds turn offshore because of this Monday. Regardless, this will be short-lived as a more substantial low will begin to develop in the lee of the Rockies, establishing onshore - but that's a matter for the long term... .LONG TERM [Tuesday Through Sunday]... With surface high moving east of the area, onshore winds are set to return by Tues. This along with the steady increase of moisture via the Gulf could also signal the return of some low will also POPs by Tues night/early Weds morning in the form of WAA-type showers along the coast. But, the main rain chances look to be with the approach/ passage of a strong cold front and its associated upper low through the region Weds afternoon and evening. Showers and isolated thunder storms are likely for this time frame, but there are hints that the cap will remain too strong for any significant/strong development. Given the rather progressive nature of this overall pattern of late, all this activity should be moving quickly to the E/NE by late Weds night. Cooler temperatures along with mostly clear/sunny skies will be back over SE TX for the rest of the week. Looking way ahead into next weekend, not a lot of consensus so far with the the next upper level shortwave moving in from the W/NW. ECMWF/Canadian seems to be leaning toward one for Fri night or Sat...ahead of a more organized upper low/trof currently progged for late Sun afternoon/night. .MARINE... Expect light, generally onshore winds today to stay light, but become more offshore tomorrow. Since the winds are light, they are also likely to be somewhat variable. Look for winds to establish themselves as onshore again Tuesday in advance of the next frontal passage in the midweek. Expectations are for this front to cross the waters Wednesday night. Offshore winds and elevated seas will develop in the wake of the front late Wednesday into Thursday with Caution or Advisory conditions likely. .HYDROLOGY... For the moment, the only flood warnings in effect are on the San Bernard River - at East Bernard, Boling, and Sweeny. The East Bernard warning will likely be able to be canceled this evening, as the river is falling and is nearly to flood stage this afternoon. Warnings will be needed at Boling and Sweeny for some time yet. Additionally, we continue to watch Normangee closely. While forecast crests have been slightly lower of late, it is still above flood, and the river is forecast to reach flood stage very late tonight. Will give things one more forecast cycle from the RFC this evening before a final decision will have to be made. Should expectations remain that the river reaches flood stage tonight, a warning will have to be issued by the evening shift. && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 66 43 68 40 68 / 0 0 0 10 50 Houston (IAH) 66 47 71 43 68 / 0 0 0 10 60 Galveston (GLS) 64 55 68 53 66 / 0 0 0 10 50 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && DISCUSSION...Luchs SHORT TERM...Luchs LONG TERM...41 AVIATION...Batiste MARINE...Luchs HYDROLOGY...Luchs
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.